question-icon

Hello I Am A 26 Yo Male. Recently Was Put

default
Posted on Sat, 20 Jun 2020
Question: Hello i am a 26 yo male. Recently was put on 2mg abilify and naltrexone. It seems the Abilify will work and then suddenly i get very nervous. I cannot sleep well at night and sleep for very lOng. It seems like it is harder to breathe at night. I cannot breathe and my heartrate goes up rapidly. What should i do?
doctor
Answered by Dr. Ashok Kumar (48 minutes later)
Brief Answer:
Consultation

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

First of all I request you to provide more details to give you appropriate answer.

1. What are the symptoms that you are facing other than the nervousness and breathlessness which appeared after the start of medications?

2. How long there is problem?

3. How it was started? Gradual or sudden? Please provide details of various symptoms in chronological order?

4. Why the naltrexone was started?

5. Do you use any substance of use? If yes how long, how frequent and dose and nature of substance?

6. When was the last time when you used the substance of abuse, if any?

7. Do you have any other medical illness? If yes details

8. Do you have any psychiatric illness in past? If yes details.

At this stage I like to inform you that nervousness is one of the common side effects of abilify and generally appears within 4 weeks of starting treatment.

I look forward to assist you further.
Thanks and regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar (1 hour later)
My heart was beating out of its chest and i seem to have some weird involuntary movements.

2. I have been taking it for 6 days. Naktrexone was today only.

3. Sudden. I try to sleep and notice i cannot breathe and my heart-rate spikes up. Similar to the daytime. I am doing fine then i get nervous and scared and my heart rate spikes up.

4. I am in therepy to stop an opioid dependency. I used 40mg of hydrocdone Once weekly. Additionally, i used a lot of kratom On days i was not taking opiates. Last time i used was about 7 days ago.

No previous history of illness.

I tend to have Extreme anxiety And OCD
doctor
Answered by Dr. Ashok Kumar (13 hours later)
Brief Answer:
I think there is need to add on anti anxiety medication

Detailed Answer:
hello,
Thanks for follow up.

As communicated earlier the nervousness is one of the common side effect of abilify. Fortunately for most patients it is self limiting and it can be expected to resolve by itself.

The other descriptions of palpitations, weird involuntary movements, breathless of sudden onset, tahycardia indicates that anxiety is still playing its role in causation of symptoms so it will be advisable to use anti anxiety medications. This is important to state that abilify have very limited anxiety controlling properties and it may not be sufficient to control anxiety symptoms.

The anti anxiety medications inclulude celexa, Lexapro, zoloft, Paxil among others. There is need to discuss same with your doctor. For time being benzodiazepines can also be used for limited period on need basis.

I hope this answers you.
Feel free to write back to me if you have more questions.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3317 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Hello I Am A 26 Yo Male. Recently Was Put

Brief Answer: Consultation Detailed Answer: Hello, Thanks for using Healthcaremagic. I read your query and understand your concerns. First of all I request you to provide more details to give you appropriate answer. 1. What are the symptoms that you are facing other than the nervousness and breathlessness which appeared after the start of medications? 2. How long there is problem? 3. How it was started? Gradual or sudden? Please provide details of various symptoms in chronological order? 4. Why the naltrexone was started? 5. Do you use any substance of use? If yes how long, how frequent and dose and nature of substance? 6. When was the last time when you used the substance of abuse, if any? 7. Do you have any other medical illness? If yes details 8. Do you have any psychiatric illness in past? If yes details. At this stage I like to inform you that nervousness is one of the common side effects of abilify and generally appears within 4 weeks of starting treatment. I look forward to assist you further. Thanks and regards.